Tags

Type your tag names separated by a space and hit enter

Intestinal lymphangiectasia secondary to radiotherapy and chemotherapy.

Abstract

We report a case of intestinal lymphangiectasia secondary to radiotherapy and chemotherapy. The patient also had small bowel bacterial overgrowth and pancreatic insufficiency. Lymphatic ectasia as a histological feature has been described previously in association with postradiotherapy malabsorption, but radiation-induced lymphangiectasia producing clinical manifestations has hitherto not been reported. Replacement of dietary long-chain fats with medium-chain triglycerides, pancreatic enzyme supplements, and a short course of oxytetracycline, resulted in dramatic clinical improvement. The possibility of intestinal lymphangiectasia should be borne in mind in patients with postradiotherapy malabsorption. A low serum albumin and lymphocyte count should draw attention to this possibility.

Authors

, ,

Source

Digestive diseases and sciences 32:8 1987 Aug pg 939-42

MeSH

Adult
Antineoplastic Agents
Humans
Lymphangiectasis, Intestinal
Male
Protein-Losing Enteropathies
Radiation Injuries
Teratoma
Testicular Neoplasms

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

3608736

Citation

Rao, S S., et al. "Intestinal Lymphangiectasia Secondary to Radiotherapy and Chemotherapy." Digestive Diseases and Sciences, vol. 32, no. 8, 1987, pp. 939-42.
Rao SS, Dundas S, Holdsworth CD. Intestinal lymphangiectasia secondary to radiotherapy and chemotherapy. Dig Dis Sci. 1987;32(8):939-42.
Rao, S. S., Dundas, S., & Holdsworth, C. D. (1987). Intestinal lymphangiectasia secondary to radiotherapy and chemotherapy. Digestive Diseases and Sciences, 32(8), pp. 939-42.
Rao SS, Dundas S, Holdsworth CD. Intestinal Lymphangiectasia Secondary to Radiotherapy and Chemotherapy. Dig Dis Sci. 1987;32(8):939-42. PubMed PMID: 3608736.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Intestinal lymphangiectasia secondary to radiotherapy and chemotherapy. AU - Rao,S S, AU - Dundas,S, AU - Holdsworth,C D, PY - 1987/8/1/pubmed PY - 1987/8/1/medline PY - 1987/8/1/entrez SP - 939 EP - 42 JF - Digestive diseases and sciences JO - Dig. Dis. Sci. VL - 32 IS - 8 N2 - We report a case of intestinal lymphangiectasia secondary to radiotherapy and chemotherapy. The patient also had small bowel bacterial overgrowth and pancreatic insufficiency. Lymphatic ectasia as a histological feature has been described previously in association with postradiotherapy malabsorption, but radiation-induced lymphangiectasia producing clinical manifestations has hitherto not been reported. Replacement of dietary long-chain fats with medium-chain triglycerides, pancreatic enzyme supplements, and a short course of oxytetracycline, resulted in dramatic clinical improvement. The possibility of intestinal lymphangiectasia should be borne in mind in patients with postradiotherapy malabsorption. A low serum albumin and lymphocyte count should draw attention to this possibility. SN - 0163-2116 UR - https://www.unboundmedicine.com/medline/citation/3608736/abstract/Intestinal_lymphangiectasia_secondary_to_radiotherapy_and_chemotherapy_ L2 - http://www.diseaseinfosearch.org/result/4345 DB - PRIME DP - Unbound Medicine ER -